MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-52
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, 6mm sp cadiere forceps instrument rotated the wrong way.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument tip was going backwards and when the jaws were opened the instrument tip moved backwards in the opposite direction.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument was found to have a broken input disk.Visual inspection was performed and a broken roll input disk was observed, located near the proximal end.The broken piece was returned with the instrument.The broken roll input disk is the likely cause of unintuitive motion.Additionally, the grip input disk was also observed to be broken, and the broken piece was returned with the instrument.There was no damage to the shaft, grip tips and housing.The housing was removed for inspection and no issues were observed.Additionally, the instrument was found to have unintuitive motion.Due to the broken roll input disk, the instrument wrist was unable to roll properly, which contributed to the unintuitive motion.Moreover, the instrument was found to have residue.Also, the housing was removed for inspection and orange discoloration was observed on 12 bearings near the clamping pulleys, input disk and section gear, which indicates corrosion.The complaint was confirmed by failure analysis.The probable root cause is attributed to use and reprocessing conditions.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25107628
Report Number2955842-2026-23720
Device Sequence Number15757817
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(10)S10210108
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-52
Device Catalogue Number430009
Device Lot NumberS10210108 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown